CSN Login
Members Online: 3

High blood pressure seems to be gone after surgery

amorriso
Posts: 186
Joined: Oct 2010

I had my thyroidectomy 2 months ago, and since the surger have noticed that my blood pressure has returned to normal. I've been taking meds for 5 years. I've actually stopped taking the pills - my BP was dropping too low. I have just completed RAI treatment and will be starting my thyroxin soon.

Just wondering if anyone else out there has had a similar experience. I did mention it to one of the doctors and he thought it was interesting. I'm keeping a close eye on my BP just to be safe.

Cheers

Amorriso

veronica57
Posts: 98
Joined: May 2010

medication while you were in the hospital? The last time I was in the hospital(June), the doctor changed my medication. When I went in for a check up, he changed it again. My blood pressure began dropping too low. When I went to my heart doctor, he told me to get off of one of the pills I was taking. I was getting too much blood pressure medication. I did, and I went back to taking what I normally took. So far, I haven't had anymore problems with it.

amorriso
Posts: 186
Joined: Oct 2010

They didnt change anything in the hospital - just told me to keep taking whatever I had. Now that I am on thyroxine I will see what happens. But its interesting that yours dropped for awhile too.

Thanks for writing.

Cheers

sunnyaz
Posts: 582
Joined: Oct 2010

The Thyroid is a very interesting gland. It controls your heart rate, blood pressure, body temperature and secretes hormones which regulate your metabolism. It is very normal to have blood pressure fluctuations (up or down) if your Thyroid is diseased. I am surprised your Physician thought it was interesting. This is a very typical sign of Hypo or Hyper Thyroidism which is a possible precursor to Thyroid Cancer, Hashimoto's or Grave's Disease. You should keep an eye on your BP for the rest of our life as should everyone.
SunnyAZ

amorriso
Posts: 186
Joined: Oct 2010

I agree. I will continue to watch it and in fact have started back on my meds. I actually never could trace back an actual reason for my HP (my fitness instructor discovered it when doing a new program for me), but interesting enough not one doctor in the last few years sought out a cause. Now it makes sense - or more so.

Amorriso

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network